switching to trisivir
Mar 30, 2002
Is trisivir alone a safe effect treatment for hiv for someone who has been on meds and achieved viral surpression? diagnosted in 92 my current regamin is zerit,epivir,ziagen twice a day vl<50 tcells>700. I have previously been on crixavan but due to abdominal fat i switched to ziagen. fat has since been very managable but wasting of arms, face, and legs is not.
Response from Dr. Aberg
There is insufficient data to state whether switching from a protease inhibitor containing regimen to 3 nucleosides will result in durable suppression of one's HIV viral load. Trizivir is a combination pill containing AZT, 3TC and abacavir so you are not on trizivir. For whatever reason your doctor has substituted the AZT component for D4T (zerit, stavudine). Patients who have been virologically suppressed (HIV viral loads <50 copies/ml) have done well switching to 2 nucleosides plus a non-nucleoside reverse transcriptase inhibitor (NNRTI) such as Sustiva (EFV, efavirenz) or Viramune (NVP, nevirapine) so some people may maintain virological suppression with a switch to 3 nucleosides.
Switching therapies may not result in improvement in either fat accumulation or fat wasting. There are more and more studies suggesting that D4T may play a major role in fat wasting and there are several studies exploring this association. In my opinion, the better switch would have been to substitute the D4T for abacavir and switch the crixivan to a NNRTI if you don't have known resistance or intolerance to a NNRTI. Alternatively, you could try trizivir (AZT, 3TC, ABC) if you do not have an intolerance to the AZT.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Cold Feet?
- Coated Tongue After Licking Vagina Worried I Have HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Shingles After Eating Sperm Worried I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.